MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open in the distal section.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right superior hypophyseal artery with a max diameter of 4mm and a 2mm neck diameter.The landing zone was 3.8mm distally and 5.0mm proximally.It was noted the patient's vessel tortuosity was minimal.The angiographic result post procedure was non-remarkable.It was reported that a pipeline (ped) and all accessories were prepared per their respective ifus.The phenom 27n(p27) was advanced over the aristotle wire to the m2 segment and the wire was removed.The pipeline was introduced to the p27 at which time the p27 was intentionally retracted to the m1 segment.At this point the distal wire/ptfe sleeves/distal 3-4mm of the stent braid were unsheathed to confirm initial opening of the ped braid.It was noted that the braid was "lazy" and "slow" but there was no suspicion of damage to the ped braid.The p27 was then advanced forward to cover the ptfe sleeves and the system was retracted to the proximal m1 where the p27 was retracted to expose the distal ped braid once again to begin placing the ped at the desired distal landing zone (just proximal to the pcomm).During this deployment it was noted that the braid was not opening at the distal 2-4mm segment, although it was opening at the distal end and mid-segment, as expected.Recapture and re-positioning happened 2 times with no effect on the ma lfunctioning segment.It was then decided to resheath and remove this ped (b527416) with the microcatheter and attempt the deployment with a new ped (b818250).The entire process was repeated step-by-step and the new ped (b818250) was deployed in normal fashion wi th no re-sheathing maneuvers performed.It was noted that the distal section of the pipeline was positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other device required to open the pipeline.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.  ancillary devices include a stryker infinity sheath, phenom plus guide catheter, phenom 27 microcatheter, and aristotle 18 guidewire.
 
Event or Problem Description
Additional information received that the cause of the failure to open was not determined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-78210), ruler (m-83361) ¿ as found condition: the pipeline flex shield braid was returned for analysis withing shipping box; within primary and secondary plastic bio-pouches.The pipeline flex shield pushwire and phenom 27 catheter were not returned for analysis.Therefore, any contributing factors could not be assessed.¿ damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.One of the ends of pipeline flex shield braid appeared to be not opened due to damaged braid.The other end of the pipeline flex shield braid was found fully opened and damaged.No other anomalies were observed.¿ testing/analysis: n/a conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal as the device was resheated.In addition, the proximal and distal ends could not be identified.The pipeline flex shield braid was found to be damaged.However, the root cause for damage could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21282273
Report Number2029214-2025-00262
Device Sequence Number15834982
Product Code OUT
UDI-Device Identifier00763000284688
UDI-Public00763000284688
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Model NumberPED2-500-12
Device Catalogue NumberPED2-500-12
Device Lot NumberB527416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by ManufacturerNot provided
03/11/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/19/2025
04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale